Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 18, 1995, 7:55 AM CST for Sabine County, Texas; Sabine Parish, Louisiana. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- Dec 18, 1995, 7:55 AM CST (13:55 UTC)
- Expired
- Dec 18, 1995, 9:00 AM CST
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Sabine Parish, LA, Sabine County, TX
The radar
The Ft Polk radar (KPOE), 77 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 181356 TORSHV LAC085-TXC403-181500- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 755 AM CST MON DEC 18 1995 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 900 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST LOUISIANA ...SABINE PARISH IN EAST TEXAS ...SABINE COUNTY AT 753 AM CST DOPPLER RADAR IN SHREVPORT INDICATED A POSSIBLE TORNADO 7 MILES NORTHEAST OF HEMPHILL MOVING TO THE NORTHEAST AT 35 MPH. THIS STORM WILL MOVE TO NEAR GENEVA IN SABINE COUNTY TEXAS AND THEN CROSS TOLEDO BEND LAKE AND APPROACH ZWOLLE LOUISIANA IN SABINE PARISH. IF YOU LIVE IN A HOME OR APARTMENT..^.SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS...BLANKETS...OR PILLOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 18, 3:09 AM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 18, 3:09 AM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CST MON DEC 18 1995 SFC LOW CRNTLY NR THE S TX CST PROGD TO LIFT NE ACS THE FA TDA WITH ACCOMPANYING STG UPR LVL SYS MOVG THRU THE AREA EARLY TNGT. QUASI- STNRY BNDRY DRAPED OVER THE AREA HAS BEEN THE FOCUS FOR STG-SVR STMS THIS MORNING AND BLV THIS BNDRY WILL CONTINUE TO BE FAVORED AREA FOR HVY RNFL AND OCNL STG-SVR TRW AS MSTR CONVERGENCE AND THETA-E ADVTN RMN HIGH THRUT THE DAY. MDLS ARE IN DECENT AGREEMENT ON HANDLING OF THIS SYS WITH ETA BEING A BIT FARTHER N WITH THE SFC LOW AND JUST A LITTLE FASTER. BOTH INDC DP MSTR OVER THE AREA THRU MOST OF TDA WITH SOME DRIER AIR ALF MOVG IN BY 19/00Z. LOW LVLS KEEP VRY HIGH RH VALUES SO BELIEVE IT WILL STAY CLDY THRU THE FCST PD WITH TEMPERATURES TURNING DECIDEDLY COOLER IN THE LEE OF THE SYS. BOTH ETA AND NGM SHOWG PRECIP WATER VALUES IN THE 1 TO 1.5 INCH RANGE. GIVEN THE LENGTH OF THE DRY SPELL PRIOR TO THIS EVENT AND THESE NOT REAL IMPRESSIVE P-WAT VALUES...FEEL THAT FFA CAN BE DROPPED FOR NE TX AND XTRM NW LA BUT SHOULD BE CONTINUED FARTHER SOUTH. AS FAR AS ACTUAL NUMBERS GO...WILL LIKELY END UP WITH NR 100 PCT FOR ENTIRE FA TDA WITH DECRG POPS FROM THE SW LATE TDA INTO TNGT. APPEARS THAT NRN PTNS MAY SEE LIGHT PRECIP CONT INTO TNGT AS RH AOA 70 PCT WRAPS BEHIND THE SYSTEM. RAIN MAY MIX WITH A LITTLE IP OVER XTRM NW PTNS BEFORE ENDING LATE TNGT BUT WILL LET DAY SHFT TAKE A LOOK AT 12Z SNDGS AND MDLS TO MAKE THAT CALL. TEMPS WILL BE FAIRLY UNIFORM S OF THE BNDRY WITH UPR 50S TO LWR 60 XPCTD. NW AREAS WILL LIKELY SEE FALLING AFTN TEMPS AS CAA INCRS AFT 18Z. NUMBERS WILL LIE A CLOSER TO FAN GUIDANCE. SHV 60/41/49/28 +41 5
In the hours before
Local storm report, Dec 18, 2:23 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
223 AM CST THU DEC 18 1995
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0125 AM 14 NE MANSFIELD LA 1 INCH HAIL
12/18/95 DE SOTO HAIL THE SIZE OF QUARTERS
ALONG I-49Local storm report, Dec 18, 2:23 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
223 AM CST THU DEC 18 1995
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0125 AM 14 NE MANSFIELD LA 1 INCH HAIL
12/18/95 DE SOTO HAIL THE SIZE OF QUARTERS
ALONG I-49Local storm report, Dec 18, 2:27 AM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
223 AM CST THU DEC 18 1995
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....J
0125 AM 14 NE MANSFIELD LA 1 INCH HAIL
12/18/95 DE SOTO HAIL THE SIZE OF QUARTERS
ALONG I-49The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:25 PM CST | Severe Thunderstorm Warning | SHV | Angelina | 35 min |
| Dec 17, 7:40 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 36 min |
| Dec 17, 8:43 PM CST | Severe Thunderstorm Warning | SHV | Angelina | 32 min |
| Dec 18, 2:12 AM CST | Severe Thunderstorm Warning | SHV | San Augustine, Shelby | 33 min |
| Dec 18, 4:04 AM CST | Severe Thunderstorm Warning | SHV | Shelby | 26 min |
| Dec 18, 6:41 AM CST | Flash Flood Warning | SHV | Angelina, Nacogdoches, San Augustine | 4 hr |
| Dec 18, 6:41 AM CST | Flash Flood Warning | SHV | Sabine | 4 hr |
| Dec 18, 7:40 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 50 min |
| Dec 18, 1:10 AM CST | Severe Thunderstorm Warning | SHV | De Soto | 35 min |
| Dec 18, 1:28 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Red River | 32 min |
| Dec 18, 1:28 AM CST | Severe Thunderstorm Warning | SHV | Bienville | 32 min |
| Dec 18, 9:15 AM CST | Severe Thunderstorm Warning | SHV | Grant | 60 min |
Nearby
Tornado Warnings in Texas, 1995Tornado Warnings in Louisiana, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.